... dizziness, nausea, brain zaps, gastrointestinal distress seem to be declining. But In the last two weeks I have been slammed with anxiety. I originally took SSRIs for OCD. Started about 11 years ago with Luvox, then Zoloft, Prozac, ending with Lexapro for about three years (20mg). I have gained 40 lbs. in that total SSRI time and had my sexual function decline to almost zero. I was tired all of the time. And I absolutely couldn't lose weight -- huge appetite! I have hoped I had experienced enough personal growth over the years to be able to handle life without the drug. But this anxiety is throwing me for a loop. I am almost ready to return to Lexapro -- damn the consequences. I am only hanging on because the other parts of my life are improving so much. If I hang on, will this super-anxiety become more manageable? I know OCD could still be a problem, but I have grown so much in my personal understanding and circumstances that I thought the OCD alone might be manageable. I want to be a writer. I also felt that Lexapro might be inhibiting my creativity. Anyone else have any insight on this?
I have no answer to you question but I am where you are. I have been off Lexapro since October 5th and am still have have "dizziness" constantly. It didn't start out that way. When I went off on the 5th I also had a flu shot, the 1st in about 30 years. The 1st week was great, I felt good and had so much energy. Then I thought that I came down with the flu that following week. I was in bed for 3 days. Now I'm wondering if it wasn't due to going off Lexapro. Then came the feeling of being light headed all the time. It does not matter if I was sitting, standing or laying down. It wasn't until I went to the doc for this that he told me that I was going through withdrawal from the Lexapro. When I went on this drug I was told that it was not addictive. When I told the doc that I was going off the Lexapro he gave me no indication that I would be going through withdrawal! This med that did help me calm down while I was going through smoking withdrawal is now causing me problems that I do not want. I gained about 30 pounds because of this drug and no matter what I did (exercise or diet) I could not lose. Hopefully, after it is out of my system I will be able to lose this weight. I have never had anxiety problems before... but like you I am experiencing it now to some degree.
I hope that you complete your withdrawal and have no further problems. Good Luck!
You didn't say what dose you were on before you tapered off.
Unfortunately most doctors are unaware of the true syndrome of withdrawal. All they know is what drug companies tell them, which is that 'discontinuation' only takes 3-4 weeks. While that may be true in terms of how long it takes to get the drug out of your system, it isn't true of how long it takes you body to regain it's natural balance. For one, SSRI's (and SNRI's) down regulate serotonin (and norepinephrine in the case of SNRI's) receptors on the sending neuron. It can therefore take quite a while for those receptors to become functional again. That means that your body isn't processing as much serotonin as it was while you were on the drug. Also, when you change one chemical, others will be altered as well, as the brain finds a new balance while you are on the drug. Again, it takes time for it to adjust back to how it was before. This is why you are feeling so many symptoms - esp the anxiety.
Tapering off in just one month is wayyyyyyyyyyyyyy too short for most people. I understand that the biggest drop at a time should only be 10% of your original dose. It might be worth going back onto Lexapro to see if you can stabilise (you will know what dose you will need as you go.. start small and increase if needed)... which will take 6-8 weeks... then look at tapering more slowly.
Look around for forums. There are some good ones around. I recommend one called PaxilProgress. Not everyone there is withdrawing from Paxil and most of the advice relates to all the SSRI's and SNRI's.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Nov 2011 • 4 answers
Posted 21 Oct 2015 • 2 answers
A month ago my doctor prescribed me 50 mg of Zoloft. He told me that if needed I could start to take
Posted 19 Jun 2016 • 1 answer
Posted 29 Jun 2016 • 1 answer
Posted 4 Aug 2016 • 4 answers